i was put on trazadone 50mg by a fab dr november last year for sleep

since then things got much worse

many visits to the dr with racing heart, shortness of breath being the main things

about 5-6 weeks ago i was at the drs same complaints, allso for increase in thyroxine, said i wasnt sleeping too well so she increased dosage to 100mg a night and said my pulse was fast for someone whos hypo, didnt think much of it

last week i honestly thought i was dying so went back to dr shortness of breath, no energy, palps ect she increased dosage to 150mg

i had to go back a couple of days later as was getting chest pains too

anxiety told to take 100mg night and 50mg morning

i looked up trazadone side affects and had a huge list (did suspect it for a while but got worse)

appetite gain

back pain

breathing difficulties

chest pain

dry mouth

faster heart rate

feeling agitated

feeling drowsey

feeling nervous

feeling restless


increased sweating


joint pain

memory problems




slower heart rate




worsening anxiety/depression

so decided to stop taking trazadone after my saturday morning dose

i can move, my breathing has improved (not lots) my pulse is 60-75 used to be anything up to 100, i even stood around for an hour today no problem, ask me to do that any other time and i wouldnt have been able too

i know stopping meds is not a good idea but im glad i did

now im struggling to sleep at night so taking a herbal sleep aid...its helping a bit

i still feel hypo but dont feel as if im moments away from death

13 Replies

  • Try Zopiclone instead. It works for sleep and muscle relaxant. Available on NHS.

  • thank you ill ask for that

  • I think it is unlikely they would prescribe zopiclone long term because it can cause dependence. Might be worth asking about Mirtazapine... or sometimes Melatonin or certain antihistamines can be used for sleep.

  • thank you i need long term really

  • If you had adverse side effects with Trazadone you may get them from with Mirtazapine because the two drugs work in the same way. And has serious withdrawal symptoms.

  • Yenool's, right Mandy. I'm prescribed 7 x 3.75mcg per month to avoid dependancy. It's enough now my T4+T3 are sorted.

  • Try a cheese and tomato sandwich! No, I'm not kidding, both cheese and tomatoes contain substances that promote sleep.

    Much better to find a natural way to make you sleep - not melatonin, that reduces blood levels of T4, it isn't a sleeping pill.

    And better than that would be to find out why you aren't sleeping. How are your adrenals?

    Hugs, Grey

  • cheese really messes with my stomach

    the tesco sleep aid are helping enough so im not in zombie mode all day

    not sure what my adrenals are up too i know my last cortisol blood test was in range but bottom end, due another blood 1st october TSH, FSH, cortisol

    i know i need the saliva test but just cant afford at moment

  • Know what you mean! But a blood test can tell you if you're low. And that is a possibility if it was at the bottom end last time. And if you're low in the morning, that will stop you sleeping because the adrenals spend all day struggling to make some cortisol and only succeed in the evening when it's time to go to bed! Poor little things. Hope you're being kind to them with lots of vit C and salt, and other things that adrenals like.

  • makes sense

    the last few days ive upped my vit c to 4000mg soluble ( so i know im drinking plenty) and when i remember i either add pink salt or celtic sea salt (have to admit i do forget 9 out of10 times)

  • Ahhh, stick a postit on the fridge or somewhere with SALT written on it to remind you. My brother swears by postits. However, I must admit that they've never done much for me...

  • i have a notepad on my laptop for things to remember....and i forget to check it

    ive got the pink salt in my corner now with the vit c, fingers crossed i remember

  • lol I'll cross mine for you too! :)

You may also like...